MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Codes Fire (1245); Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the id now instrument sparked when plugged directly into a wall outlet during routine inspection.The instrument was then powered on and smoke was observed by the customer.A short time after the instrument was powered on, the customer reported seeing a small fire on the unit.The customer stated no one was injured and the device was powered off and will not be powered on.There was no patient involvement, and no further information was provided.
 
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Additional Manufacturer Narrative
The customer reported that their id now instrument (b)(6) had smoke, sparks, and fire when attempting to power on while id now instrument (b)(6) had a software issue of loading applications.The customer confirmed that no one was injured, the instrument was powered off and would not be powered on.Ts instructed the customer to perform a hard reboot of the instrument by connecting it to a wall outlet, but both issues persisted.The instruments were returned.The release documentation for instrument pn: nat-024 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.The current overall incident rate for id now instrument or device smoking for serial number (b)(6) based on the total quantity of devices distributed is (b)(4) ,the current overall incident rate for id now instrument is burning /on fire / exploded for serial number (b)(6) based on the total quantity of devices distributed is (b)(4) and the current overall incident rate for id now instrument is sparking for serial number (b)(6) based on the total quantity of devices distributed is (b)(4).Based on the evidence available, the serial number is performing as expected.In conclusion, the customer¿s returned instrument was verified to have a short that may have caused the customers reported issue of smoke, sparks, and fire when tested at abbott diagnostics scarborough.An assignable cause of the customer's complaint was a failure of the c85 shorting out the 12vdc.The assignable cause of the customer's complaint of not powering on is a failure of the c85 capacitor shorting due to a voltage spike above its rated voltage.
 
Event or Problem Description

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key17130589
Report Number1221359-2023-01211
Device Sequence Number7377125
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown